MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Model Number BRD200S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Micturition Urgency (1871); Incontinence (1928); Urinary Frequency / Polyuria (2275)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the align® urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with overcorrection/ too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence." (b)(4).(b)(4).
 
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced injury, pain, disability and impairment.Per additional information, the patient has experienced bladder spasms, urgency, urge incontinence, dyspareunia, frequency, overactive bladder symptoms, stress incontinence, hematuria, positive urine culture, left sided abdominal pain, constipation, mesh erosion/extrusion in right dome of bladder requiring removal, wound granularity, wound drainage, wound infection, positive trigonitis, botox injections, recurrent urinary tract infections, hematuria, anemia and required surgical and nonsurgical interventions.

Brand Name
ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Common Device Name
ALIGN® S URETHRAL SUPPORT SYSTEM SUPRAPUBIC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9787062
Report Number1018233-2020-01527
Device Sequence Number13579087
Product Code OTN
UDI-Device Identifier00801741016189
UDI-Public(01)00801741016189
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2015
Device Model NumberBRD200S
Device Catalogue NumberBRD200S
Device Lot NumberHUXJ2214
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age12 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2020
Initial Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight120